Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2016, 5:43 AM CDT for Miami County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 5:43 AM CDT (10:43 UTC)
- Expired
- May 11, 2016, 6:06 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
623
WUUS53 KEAX 111043
SVREAX
KSC121-111130-
/O.NEW.KEAX.SV.W.0066.160511T1043Z-160511T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 630 AM CDT
* AT 543 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAOLA...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAOLA...SPRING HILL...LOUISBURG...CHILES...BUCYRUS...HILLSDALE AND
WAGSTAFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3866 9505 3874 9502 3874 9485 3872 9466
3850 9479
TIME...MOT...LOC 1043Z 220DEG 11KT 3865 9495
HAIL...1.25IN
WIND...60MPH
$$
PIETRYCHA3 follow-up statements
006
WWUS53 KEAX 111049
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT WED MAY 11 2016
KSC121-111130-
/O.CON.KEAX.SV.W.0066.000000T0000Z-160511T1130Z/
MIAMI KS-
549 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN MIAMI COUNTY...
AT 549 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF PAOLA...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAOLA...SPRING HILL...HILLSDALE...CHILES...BUCYRUS AND WAGSTAFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3866 9505 3874 9502 3874 9485 3872 9466
3857 9486
TIME...MOT...LOC 1049Z 220DEG 11KT 3866 9493
HAIL...1.25IN
WIND...60MPH
$$
PIETRYCHA352
WWUS53 KEAX 111057
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT WED MAY 11 2016
KSC121-111130-
/O.CON.KEAX.SV.W.0066.000000T0000Z-160511T1130Z/
MIAMI KS-
557 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN MIAMI COUNTY...
AT 557 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRING HILL...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAOLA...SPRING HILL...HILLSDALE...CHILES...BUCYRUS AND WAGSTAFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3866 9498 3874 9490 3874 9485 3872 9466
3860 9484
TIME...MOT...LOC 1057Z 220DEG 11KT 3868 9491
HAIL...1.25IN
WIND...60MPH
$$
PIETRYCHA385
WWUS53 KEAX 111106
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 AM CDT WED MAY 11 2016
KSC121-111115-
/O.CAN.KEAX.SV.W.0066.000000T0000Z-160511T1130Z/
MIAMI KS-
606 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIAMI COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3866 9498 3874 9490 3874 9485 3872 9466
3860 9484
TIME...MOT...LOC 1104Z 220DEG 11KT 3870 9489
$$
PIETRYCHAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:31 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 11, 4:31 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 431 AM CDT WED MAY 11 2016 .Discussion... Issued at 320 AM CDT WED MAY 11 2016 Moist, unstable airmass coupled with warm front lifting north into the forecast area is setting the stage for convective initiation stretching from around Cedar County, MO west-northwestward into north-central KS. Currently, not much is inhibiting upscale growth, although as the morning wears on, inhibition due to morning convection will place greater uncertainty in storm evolution later today. Dewpoints are already into the lower 60s this morning for many locations, and upper 60s are knocking on the doorstep in southwestern KS, along with SBCAPE 1000+ J/kg analyzed there as well. MUCAPE values of 1000+ J/kg already extends into the KC metro area through the southern third of the forecast area. Essentially, with these parameters already in place and/or advecting into the area, the challenging part of today's severe threat will be how worked over the local atmosphere will be and whether or not there will be time for a recharging. Higher confidence in severe threat this afternoon exists for the eastern third of the forecast area, basically points east of the current severe thunderstorm watch. Today's forecast and subsequent updates are driven more by current analysis of the atmosphere rather than heavy reliance on any particular individual or set of models. For the last couple of days, the question has been how much shear was available and to what extent it may possibly be a limiting factor. 0-6km bulk shear looks rather meager this morning; however, effective bulk shear is being analyzed in excess of 40kts. across much of the western half of the forecast area. Combining this with the aforementioned moisture and instability, multicellular clusters will be the mode of choice for today, and storms could be rather pulsy in nature. Better dynamics continues to look to linger back behind the cold front coming through with a narrow corridor of better shear immediately ahead of the frontal boundary. Slow-moving thunderstorm clusters in west-central MO this morning are concerning for flooding potential but as the cluster in KS becomes more progressive throughout the day, training of storms should be less of a concern. Nevertheless, abundant PWATs and 850mb moisture transport nosing its way into the area will allow for efficient rain producers so will need to monitor hydro concerns throughout the day, particularly where the heaviest rains have fallen over the last couple of days. Once the front clears through tonight, so will the precip, leading to dry weather for tomorrow. However, the lack of mentionable PoPs won't last long as the next disturbance, albeit weak, traverses through on Friday. Much of the start of the weekend looks to be dry but increasing PoPs creep back in early next week. As for temperatures, will see a tight gradient for highs from NW MO southeastward, with upper 60s to maybe around 70 in the NW to mid 80s in the SE. Cooler side of normal temps will prevail on Thursday, warming into the mid to upper 70s on Friday before another cold front marches through, then unseasonably chilly for the weekend into next week. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1158 PM CDT TUE MAY 10 2016 Complicated TAF period period as warm front currently draped along the OK/KS and MO/AR border begins to lift north. Thunderstorms have already begun to ignite along this boundary and are expected to move northward into the area between 9-12Z. In addition, thunderstorms across Nebraska and portions of Kansas will move eastward and eventually merge with the warm front activity. This initial wave of convection will quickly move through the region with some scattered light showers behind it. Another round of thunderstorms is expected to develop along the cold front that will approach the region in the afternoon. Once the cold front moves through, winds will veer from southeasterly to northwesterly. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...lg Aviation...PMM
Hazardous weather outlook, May 11, 5:42 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CDT WED MAY 11 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER MISSOURI VALLEY TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THE INITIAL ROUND OF STRONG STORMS WILL MOVE OVER THE REGION THIS MORNING...WITH ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON. THIS SECONDARY ROUND OF SEVERE STORMS WILL LIKELY BE FOCUSED EAST OF THE KANSAS CITY METRO. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 11, 4:02 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 AM CDT WED MAY 11 2016
KSZ057-060-110930-
MIAMI KS-LINN KS-
402 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 430 AM CDT...
AT 401 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANE...OR 7 MILES SOUTHWEST OF OSAWATOMIE...MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSAWATOMIE...PARKER...FONTANA AND BEAGLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3835 9507 3854 9507 3861 9504 3847 9474
3829 9495
TIME...MOT...LOC 0901Z 212DEG 14KT 3841 9500
32Special weather statement, May 11, 4:31 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT WED MAY 11 2016
KSZ057-060-105-111000-
MIAMI KS-JOHNSON KS-LINN KS-
431 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINN...SOUTHWESTERN
JOHNSON AND MIAMI COUNTIES UNTIL 500 AM CDT...
AT 430 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FONTANA...OR NEAR OSAWATOMIE...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAOLA...OSAWATOMIE...LOUISBURG...EDGERTON...LA CYGNE...DREXEL...LINN
VALLEY...FONTANA...HILLSDALE...NEW LANCASTER AND WAGSTAFF.
THIS INCLUDES INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND
206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS...AND WEST CENTRAL MISSOURI.
LAT...LON 3853 9507 3884 9505 3857 9461 3848 9461
3827 9477
TIME...MOT...LOC 0930Z 221DEG 13KT 3843 9491
PIETRYCHASpecial weather statement, May 11, 5:00 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT WED MAY 11 2016
KSZ103-105-111030-
JOHNSON KS-LEAVENWORTH KS-
500 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEAVENWORTH AND
JOHNSON COUNTIES UNTIL 530 AM CDT...
AT 459 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GARDNER...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...GARDNER...DE SOTO...
SPRING HILL...LINWOOD...CLEARVIEW CITY...CLARE...STANLEY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 206 AND 223.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 2...AND BETWEEN MILE
MARKERS 80 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3905 9505 3891 9461 3890 9461 3874 9476
3874 9488 3882 9506
TIME...MOT...LOC 0959Z 221DEG 13KT 3883 9496
PIETRYCHASpecial weather statement, May 11, 5:25 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 AM CDT WED MAY 11 2016
KSZ057-105-111100-
MIAMI KS-JOHNSON KS-
525 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND
NORTHWESTERN MIAMI COUNTIES UNTIL 600 AM CDT...
AT 524 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WELLSVILLE...OR NEAR EDGERTON...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...EDGERTON AND HILLSDALE.
THIS INCLUDES INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND
205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3858 9506 3873 9506 3877 9504 3874 9473
3854 9495
TIME...MOT...LOC 1024Z 226DEG 8KT 3867 9502
PIETRYCHASpecial weather statement, May 11, 5:33 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT WED MAY 11 2016
KSZ025-111115-
ATCHISON KS-
533 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 615 AM
CDT...
AT 532 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTONVILLE...OR 7 MILES NORTH OF VALLEY FALLS...MOVING NORTH AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...EFFINGHAM...LANCASTER...MUSCOTAH...FARMINGTON...HURON...
ARRINGTON AND CUMMINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.
LAT...LON 3965 9548 3961 9507 3958 9509 3958 9511
3954 9511 3942 9518 3942 9523 3945 9556
TIME...MOT...LOC 1032Z 190DEG 32KT 3945 9541
PIETRYCHASpecial weather statement, May 11, 5:36 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 AM CDT WED MAY 11 2016 KSZ103-MOZ028-111115- LEAVENWORTH KS-PLATTE MO- 536 AM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEAVENWORTH AND SOUTH CENTRAL PLATTE COUNTIES UNTIL 615 AM CDT... AT 535 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LANSING...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEAVENWORTH...LANSING...PLATTE CITY...FARLEY...FORT LEAVENWORTH...EAST LEAVENWORTH...WALDRON...STILLINGS AND BEVERLY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 16 AND 17. INTERSTATE 435 BETWEEN MILE MARKERS 21 AND 32. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHEASTERN KANSAS...AND WEST CENTRAL MISSOURI. LAT...LON 3920 9474 3921 9497 3939 9497 3934 9472 TIME...MOT...LOC 1035Z 192DEG 22KT 3922 9489 PIETRYCHA
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:21 AM CDT | Special Weather Statement | EAX | Linn | 24 min |
| May 11, 4:02 AM CDT | Special Weather Statement | EAX | Miami | 28 min |
| May 11, 4:31 AM CDT | Special Weather Statement | EAX | Miami | 29 min |
| May 11, 5:00 AM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| May 11, 5:13 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 32 min |
| May 11, 5:25 AM CDT | Special Weather Statement | EAX | Miami | 35 min |
| May 11, 5:33 AM CDT | Special Weather Statement | EAX | Atchison | 42 min |
| May 11, 6:15 AM CDT | Special Weather Statement | EAX | Atchison | 30 min |
| May 11, 6:31 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 11, 6:51 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 24 min |
| May 11, 7:09 AM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth, Wyandotte | 3 hr |
| May 11, 7:11 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 15 min |
| May 11, 7:17 AM CDT | Flash Flood Warning | EAX | Leavenworth | 3 hr |
| May 11, 7:58 AM CDT | Special Weather Statement | EAX | Leavenworth | 32 min |
| May 11, 8:19 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 48 hr |
| May 11, 9:17 AM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.